Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
xCharliex

5 Months On Accutane And Having Some Issues

Recommended Posts

Hi i've got some issues regarding my Accutane treatment and need some reassurance/advice. I'm almost on to my last month and I'm not to happy.

I started treatment with what would be classed as mild to moderate facial acne, some inflamed and a lot of uninflamed under the skin.

During month one my face went crazy and turned cystic due to so much activity stuck under the skin.

It gradually improved into months 2, 3 and 4 leaving a LOT of scarring and marks.

I'm now entering my last month and although it is better than the first few months I still continue to break out every few days and also still have quite a lot of soft blocked pores as well as extremely plugged blackheads on my chin, cheeks and jawline. Now I must also add that when I do break out it is always one of the clogged pores and never what I would call a "new" spot, almost as though I continue to purge.

I don't really know what I'm asking I suppose I just want some views from others on the situation as I honestly thought I would be clear and happy coming to the end of the treatment. It just never seems to end.

I'm a 24 y/o male and 70kg btw and my dosage is,

M1 20mg

M2 20/40mg

M3 40/60mg

M4 80mg

M5 80mg

M6 80mg

Share this post


Link to post
Share on other sites

I have that problem that i can have a spot come from like an old spot under the skin not a completely new one.

Sorry to hear it is still bad can you stay on it for longer ?

Im virtually all clear month 3 but i have relapsed before so who knows long term, hope that you can get it sorted what is your dermatologist like are they proactive or not bothered ? I think if you have a good dermatologist that can make all the difference

accutane doesnt work for everyone its not a miracle cure thats what has been said to me im just hoping this time round i can have enough dose to kick it into touch

good luck

Share this post


Link to post
Share on other sites

Thanks for replying. I have been told Accutane doesn't work for everyone, thing is I am definitely improving I just don't think at my current rate of improvement I will be clear at the end of the treatment.

The funny thing is if I didn't have any of these old blocked pores I would have been clear by now as I don't seem to be making any new spots.

It just seems to be struggling to unclog what's left. Such a pain in the arse.

I'm in the UK and it's all on the NHS so as I'm sure you can imagine the doctors couldn't give a f#ck

Share this post


Link to post
Share on other sites

Hi,

I have had a similar experience; I seem to be getting very few _new_ blocked pores but ones that were presumably blocked before can still give trouble.

I guess this is because accutane reduces sebum production and so prevents any new blockages occurring. However, if you have ones that are blocked already it's not going to do a lot for those, and you have to wait for them to unblock naturally. This process seems (to me at least) to take many months.

I try to be patient and not attempt to remove them as long as there's no inflammation or infection. I am in the UK as well, so sympathize with your comment about doctors.

Steve.

Share this post


Link to post
Share on other sites

Cheers Steve. That's exactly the issue I seem to have,

I am not developing any new clogs but the ones I have had from before the treatment are not doing anything, and there is quite a few not just the odd one here or there.

After the treatment is finished I may go and have them professionally extracted, I shouldn't have any more problems after that as long as the active stuff stays away.

Oh and as for the NHS Derms, they are useless. I have seem a Derm once over the 5 months I have been on the drug and that was my first appointment. From then on I have only been seen by nurses who seem to be equally unhelpful.

Share this post


Link to post
Share on other sites

out of interest whats your accutane skin care routine? it might not be that your skin isnt completely immune from potentially pore clogging ingredients in your moisturizers which is causing the clogged pores

Share this post


Link to post
Share on other sites

Oh and as for the NHS Derms, they are useless. I have seem a Derm once over the 5 months I have been on the drug and that was my first appointment. From then on I have only been seen by nurses who seem to be equally unhelpful.

I am also from the UK and that is simply outrageous, once in five months on a drug as powerful as this? Do you get regular (monthly) blood tests?

I'm now entering my last month and although it is better than the first few months I still continue to break out every few days and also still have quite a lot of soft blocked pores as well as extremely plugged blackheads on my chin, cheeks and jawline. Now I must also add that when I do break out it is always one of the clogged pores and never what I would call a "new" spot, almost as though I continue to purge.

Not a good sign. I think your acne must have been moderate to severe to begin with. If you are still getting acne at this stage you need to try and identify other potential triggers (diet (e.g. junk food, dairy) or other things). From what I have read, it is worth noting that you may continue to see improvements after your course finishes.

--

I was on isotretenoin as well but I had to stop taking it after 2 months because my stomach began producing "too much acid" -- causing pain in the stomach area. The drug actually did clear me up completely after 2 weeks and since I stopped the drug (just over a month now), the acne hasn't returned yet. In the mean time, of waiting to see my derm again I have made a whole lot of lifestyle changes in hopes I won't have to go back on the drug. My body didn't accept it well and after over a month on an antacid drug, I still get some slightly stomach/abdominal pain.

Share this post


Link to post
Share on other sites

Oh and as for the NHS Derms, they are useless. I have seem a Derm once over the 5 months I have been on the drug and that was my first appointment. From then on I have only been seen by nurses who seem to be equally unhelpful.

I am also from the UK and that is simply outrageous, once in five months on a drug as powerful as this? Do you get regular (monthly) blood tests?

>I'm now entering my last month and although it is better than the first few months I still continue to break out every few days and also still have quite a lot of soft blocked pores as well as extremely plugged blackheads on my chin, cheeks and jawline. Now I must also add that when I do break out it is always one of the clogged pores and never what I would call a "new" spot, almost as though I continue to purge.

Not a good sign. I think your acne must have been moderate to severe to begin with. If you are still getting acne at this stage you need to try and identify other potential triggers (diet (e.g. junk food, dairy) or other things). From what I have read, it is worth noting that you may continue to see improvements after your course finishes.

--

I was on isotretenoin as well but I had to stop taking it after 2 months because my stomach began producing "too much acid" -- causing pain in the stomach area. The drug actually did clear me up completely after 2 weeks and since I stopped the drug (just over a month now), the acne hasn't returned yet. In the mean time, of waiting to see my derm again I have made a whole lot of lifestyle changes in hopes I won't have to go back on the drug. My body didn't accept it well and after over a month on an antacid drug, I still get some slightly stomach/abdominal pain.

I saw a derm for my first appointment and that is when I was originally put on the drug. Since then I have only seen nurses who just ask about side effects and give me my prescription.

I have had to do blood tests every other month.

I would have described my acne as mild to moderate in the beginning. A few isolated inflamed areas but mostly uninflamed and under the skin.

Im sorry to hear about your stomach issues, at least you managed to clear up so quickly.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×